File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Intraperitoneal bleeding from ectopic decidua following hormonal contraception. Case report

TitleIntraperitoneal bleeding from ectopic decidua following hormonal contraception. Case report
Authors
Issue Date1985
PublisherBlackwell Publishing Ltd. The Journal's web site is located at http://www.blackwellpublishing.com/journals/BJOG
Citation
British Journal Of Obstetrics And Gynaecology, 1985, v. 92 n. 1, p. 102-103 How to Cite?
AbstractThis article reports the case of a bleeding ectopic decidual reaction from the serosal surface of the fallopian tube in the absence of pregnancy in a woman who had received a long-acting injectable contraceptive. This complication has not been previously reported as a possible side-effect of progestogen administration. The patient, a 42-year old Chinese woman, received 3 injections of medroxyprogesterone acetate 150 mg at 3-month intervals and then switched to the combined contraceptive Microgynon (.15 mg levonorgestrel and .03 mg ethinyl estradiol). The 2nd course of Microgynon was completed 1 week before her admission to the hospital with right lower abdominal pain and secondary amenorrhea for 9 months. A hematocele was found on the right side of the pouch of Douglas. Decidual reaction is an exaggeration of the normal response of the endometrium to progesterone. In the absence of pregnancy, ectopic decidual changes have been attributed to the stimulation of appropriate cells by progesterone and progesterone-like substances from the corpus luteum or the adrenal cortex.
Persistent Identifierhttp://hdl.handle.net/10722/184170
ISSN
2001 Impact Factor: 2.321
ISI Accession Number ID

 

DC FieldValueLanguage
dc.contributor.authorTang, LCHen_US
dc.contributor.authorCheung, MYWen_US
dc.contributor.authorMa, HKen_US
dc.date.accessioned2013-06-25T03:00:58Z-
dc.date.available2013-06-25T03:00:58Z-
dc.date.issued1985en_US
dc.identifier.citationBritish Journal Of Obstetrics And Gynaecology, 1985, v. 92 n. 1, p. 102-103en_US
dc.identifier.issn0306-5456en_US
dc.identifier.urihttp://hdl.handle.net/10722/184170-
dc.description.abstractThis article reports the case of a bleeding ectopic decidual reaction from the serosal surface of the fallopian tube in the absence of pregnancy in a woman who had received a long-acting injectable contraceptive. This complication has not been previously reported as a possible side-effect of progestogen administration. The patient, a 42-year old Chinese woman, received 3 injections of medroxyprogesterone acetate 150 mg at 3-month intervals and then switched to the combined contraceptive Microgynon (.15 mg levonorgestrel and .03 mg ethinyl estradiol). The 2nd course of Microgynon was completed 1 week before her admission to the hospital with right lower abdominal pain and secondary amenorrhea for 9 months. A hematocele was found on the right side of the pouch of Douglas. Decidual reaction is an exaggeration of the normal response of the endometrium to progesterone. In the absence of pregnancy, ectopic decidual changes have been attributed to the stimulation of appropriate cells by progesterone and progesterone-like substances from the corpus luteum or the adrenal cortex.en_US
dc.languageengen_US
dc.publisherBlackwell Publishing Ltd. The Journal's web site is located at http://www.blackwellpublishing.com/journals/BJOGen_US
dc.relation.ispartofBritish Journal of Obstetrics and Gynaecologyen_US
dc.subject.meshAdulten_US
dc.subject.meshContraceptive Agents, Female - Adverse Effectsen_US
dc.subject.meshDeciduaen_US
dc.subject.meshFallopian Tubes - Drug Effectsen_US
dc.subject.meshFemaleen_US
dc.subject.meshHematocele - Chemically Induceden_US
dc.subject.meshHemorrhage - Chemically Induceden_US
dc.subject.meshHumansen_US
dc.subject.meshMaleen_US
dc.subject.meshMedroxyprogesterone - Adverse Effects - Analogs & Derivativesen_US
dc.subject.meshMedroxyprogesterone Acetateen_US
dc.subject.meshPelvisen_US
dc.titleIntraperitoneal bleeding from ectopic decidua following hormonal contraception. Case reporten_US
dc.typeArticleen_US
dc.identifier.emailTang, LCH: lchtang@hku.hken_US
dc.identifier.authorityTang, LCH=rp01756en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.doi10.1111/j.1471-0528.1985.tb01056.x-
dc.identifier.pmid3155621-
dc.identifier.scopuseid_2-s2.0-0021952677en_US
dc.identifier.volume92en_US
dc.identifier.issue1en_US
dc.identifier.spage102en_US
dc.identifier.epage103en_US
dc.identifier.isiWOS:A1985ABC1800018-
dc.publisher.placeUnited Kingdomen_US
dc.identifier.scopusauthoridTang, LCH=7402081111en_US
dc.identifier.scopusauthoridCheung, MYW=7201897430en_US
dc.identifier.scopusauthoridMa, HK=7403095603en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats